MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-01U
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi # (b)(4) is incomplete as the lot # and manufacture date were not provided.This information was requested from the customer.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during insertion, the intra-aortic balloon (iab) was unable to be inserted through the included 8fr sheath.After several attempts, they opted to switch the sheath to a pinnacle 8 fr sheath.This was successful and therapy was provided.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Patient demographics updated.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and no blood was found on the exterior.The sheath was not returned for evaluation.Two kinks were found on the catheter tubing approximately 76.2cm and 71.6cm from iab tip.Additionally, an inner lumen kink was found approximately 76.2cm from the iab tip.The one-way valve was returned for evaluation.- a laboratory insertion test was unable to be performed due to the membrane being unfurled.- the one-way valve was vacuum tested, and it held vacuum.- an underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed, and no leaks were detected.The reported failure of ¿difficult.Unable to insert iab through sheath¿ was mostly triggered by an inner lumen kink found on the balloon catheter tubing.Per ifu the one-way valve must be aspirated to 30cc while leaving the one-way valve in place attached to the extracorporeal tubing leur to ensure vacuum is maintained throughout insertion.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint (b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
jingal amin
15 law drive
fairfield, NJ 07004
MDR Report Key20442159
Report Number2248146-2024-0000626
Device Sequence Number7990620
Product Code DSP
UDI-Device Identifier10607567109619
UDI-Public(01)10607567109619(10)3000300894(17)260420(11)230301
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model Number0684-00-0296-01U
Device Catalogue Number0684-00-0296-01U
Device Lot Number3000300894
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/13/2024
11/12/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/17/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE 8 FR SHEATH.
Patient Age72 YR
Patient SexMale
Patient Weight85 KG